Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/84189
Title: Multivariate adaptive regression splines approach to estimate lateral wall deflection profiles caused by braced excavations in clays
Authors: Zhang, Wengang
Zhang, Runhong
Goh, Anthony Teck Chee
Keywords: Engineering::Civil engineering
Multivariate Adaptive Regression Splines
Wall Deflection Profile
Issue Date: 2017
Source: Zhang, W., Zhang, R., & Goh, A. T. C. (2018). Multivariate adaptive regression splines approach to estimate lateral wall deflection profiles caused by braced excavations in clays. Geotechnical and Geological Engineering, 36(2), 1349–1363. doi:10.1007/s10706-017-0397-3
Series/Report no.: Geotechnical and Geological Engineering
Abstract: Based on a database including a total of 30 case histories for braced excavation in stiff, medium and soft clays, a multivariate adaptive regression splines (MARS) approach for estimating wall deflection profile caused by deep braced excavations is presented in this study. For each soil type, ten case histories with information on subsurface soil conditions, geometry characteristics, excavation support system details, the maximum wall deflections and the wall deflection profile against embedded depth are provided. Seven input variables, including wall length, excavation depth, excavation length, system stiffness, average unit weight and undrained shear strength of the soil, and the depth below the ground surface, are adopted as inputs to the MARS deflection profile model. Comparison with three more excavation case histories indicates that the developed MARS model can give an accurate graphical representation of the wall deflection profile. It is capable of not only predicting the value of maximum wall deflection but also estimating the possible depth at which maximum lateral deformation occurs.
URI: https://hdl.handle.net/10356/84189
http://hdl.handle.net/10220/50172
ISSN: 0960-3182
DOI: http://dx.doi.org/10.1007/s10706-017-0397-3
Rights: This is a post-peer-review, pre-copyedit version of an article published in Geotechnical and Geological Engineering. The final authenticated version is available online at: http://dx.doi.org/10.1007/s10706-017-0397-3
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:CEE Journal Articles

Files in This Item:
File Description SizeFormat 
Multivariate adaptive regression splines.pdf1.43 MBAdobe PDFThumbnail
View/Open

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.